Unusual symptoms - any advice welcome

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Strix
New Member


Date Joined Mar 2009
Total Posts : 1
   Posted 6/4/2009 5:08 AM (GMT -7)   
I am a 53 year old male that has been diagnosed with Vestibular Migraine and Exertional Headache. I do not have vertigo and rarely have headaches. I get motion sickness from computer use, reading, driving and anything else that requires significant eye movement. Windshield wipers and video from hand held cameras are killers. My eyes, inner ears and balance have been checked and are okay. The exertional problem means I cannot do anything that gets my heart and lungs working hard without feeling very sick in my head. The motion sickness that comes from using my eyes and the sick feeling from exerting myself seem disconnected to some degree. On a day when one is worse the other can be better. I have not felt well at any time in the past 11 months. When I have had to push myself hard, I had auras and then became very sick and incapacitated for several days.
A second neurologist is now questioning whether the eye/motion sickness part of my problems are a migraine problem or something else.
It all started in January 2008 at 52 years old about 2 weeks after surgery for a torn rotator cuff. Up until that point I was a very active and athletic person. I was so sick 8 months ago that I was contemplating suicide to end the suffering. The ENT doctor had me start a migraine diet which eased that suffering somewhat. I feel best when I do nothing – sit and stare for hours at a stationary object.
I am on 480 mg/day of Diltiazem which seems to have helped a bit. I could not tolerate Tizanidine or Topamax. Imitrex can ease symptoms if taken before exerting myself. I cannot take it enough to live normally. The second neurologist started on fairly large doses of Co-enzyme Q10 and Melatonin just over a month ago. I have been getting acupuncture for a couple of months. It eases the acute symptoms for a while. Unfortunately, I am in a rural area and the office is 35-40 minutes away – on many days the limit of my ability to drive without sickness.
Has anyone experienced anything similar? Migraine and possibly other neurological problems shortly after surgery? Motion sickness from eye movement? This is crippling and depressing. I would like to resume my life. Any advice would be welcome.

DadofPainboy
Regular Member


Date Joined May 2009
Total Posts : 45
   Posted 6/4/2009 11:48 AM (GMT -7)   
There was another person on this forum who really started having problems after surgery, I think it was after having a more difficult time than most having wisdom teeth removed. As I was reading your posting I thought I was reading the other person's post. I am sorry to say I haven't figured out this site well enough to find it for you but I'm just sure it was there. There were lots of responses as well.

Rule #1: Do Not Give Up.

Rule #2: Sometimes the medication amplifies negative suicidal emotions -- it isn't you, but it feels real. You gut is wrong, use your mind. Get help, it is available. If your doctor isn't giving it the time or doesn't have the time, you get a referral to someone who does this every day.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 6/4/2009 10:14 PM (GMT -7)   

Hey Strix...are you around?!

I imagine there is a possibility of head pain starting/increasing after sugery, I personally don't think my head pain issues are rooted in that thought. I think mine were set off after head trauma.

I do have some issues with the "eye/motion sickness" as well. If I stay on the computer too long, read for more than 30 minutes, watch tv, sometimes even small patterns (thing tiny checkers or tiny strips) look like they are moving when they are not. Weird, huh!?

Anyway, I am guessing they are related, I just can't tell you how. I did have a vision test completely with depth perception tests, ability to see colors and an examination of my optic nerve (I previously had optic nerve swelling) all of that came out ok, so I can't blame "routine" vision issues.

I think it probably has something to do with nerves shared between the eyes and other areas of the head.

As far as the depression and suicidal tendencies, please tell your doctor, talk to your family and friends. GET HELP! Regardless of the "source" of the suicidal thoughts they are extremely serious.

It is not unrealistic with the amount of pain, going from an active person to more sedate and the strain pain issues put on relationships and finances for you to be depressed and want these things to end...but that is not the answer! There are options and things that can be done!!

Let us know what we can do to help.


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com, Please Donate
 
 
ER Treatment Form
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 6:42 PM (GMT -7)
There are a total of 2,906,565 posts in 318,974 threads.
View Active Threads


Who's Online
This forum has 158315 registered members. Please welcome our newest member, Loomie.
380 Guest(s), 4 Registered Member(s) are currently online.  Details
Erichardson234, Girlie, Mergirl, gabybee